MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45811
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Picc - vacutainer broke off in the hub - user had to re-insert another picc for a patient who had a blood sample taken via the picc when the end of the vacutainer broke off the hub.The picc was removed and replaced with a new of the same device.There was no patient harm or injury due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a dual lumen bioflo picc.As received, the customers complaint description is confirmed for vacutainer broke off in hub.There is a piece of plastic inside the hub of the valve.The complaint description is confirmed for vacutainer broke off in the hub.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.This does not appear to be a manufacturing defect.A possible root cause may be the end user used excess force when the vacutainer was inserted in the valve causing the tip to detach inside the valve.A review of the device history records was performed for the indicated packaging and assembly lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: the dfu item number states: it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Blood sampling recommended procedure.1.Stop administration of infusates.2.Using aseptic technique, swab catheter hub and allow to air dry.3.Flush the selected lumen with 10 ml of sterile normal saline.4.Using the same syringe, aspirate a small amount of blood and fluid (3-5 ml minimum) by slowly pulling and holding the plunger, allowing the pasv valve to open.Discard syringe according to institutional protocol.5.Using a second 10 ml syringe or collection set, slowly withdraw specimen.6.Flush the catheter using a "stop/start" or "pulse" technique with a minimum of 20 ml of sterile normal saline immediately following withdrawal of a blood sample.Use a 10 ml or larger syringe.7.Attach a sterile end cap to the luer lock hub.8.Transfer specimens per institutional protocol.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9699587
Report Number1317056-2020-00016
Device Sequence Number13880318
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number45811
Device Catalogue NumberH965458110
Device Lot Number5474530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1